Can Isotretinoin cause delay in periods?
Hello, I am 17 years old female. I have been taking isotretinoin for about 3 months 20mg daily once but usually, my period never gets delayed I always get in on time or 2-3 days before but last month I got delayed by 14days even this month, I still didn't get it. It’s been a week is a delay in periods a side effect of isotretinoin?? Could it be a side effect of isotretinoin? Can Isotretinoin cause a delay in periods?
@aimh Hello, Yes it can be a side effect. Isotretinoin is used to treat severe, disfiguring nodular acne. Isotretinoin works by decreasing the size of the sebaceous glands in the skin. The sebaceous glands are responsible for creating sebum, the oil in skin that can clog pores and cause acne. When the sebum is controlled, breakouts stop. According to studies 20% of the 40% patients who received oral isotretinoin treatment for at least four months at a dose range of 0.7-1.2 mg/kg/day developed menstrual irregularity; however, the menstrual cycle of all cases returned to normal after the treatment was discontinued. Talk to your doctor about it. Thanks!